Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 113, NWS Blacksburg, VA

June 4, 2008Halifax County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 4, 2008, 7:37 PM EDT for Halifax County, Pittsylvania County, Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2008, 7:37 PM EDT (23:37 UTC)
Expired
Jun 4, 2008, 8:18 PM EDT
In force
41 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1270 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 042337
SVRRNK
VAC083-143-050030-
/O.NEW.KRNK.SV.W.0113.080604T2337Z-080605T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT WED JUN 4 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 830 PM EDT.

* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GRETNA...AND MOVING EAST AT 38 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHALK LEVEL...
  LEDA...
  CRYSTAL HILL...
  SCOTTSBURG...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3660 7872 3679 7950 3706 7946 3696 7876
      3684 7870 3671 7868
TIME...MOT...LOC 2337Z 284DEG 33KT 3690 7932

$$

WERT
1 follow-up statement
000 
WWUS51 KRNK 050018
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
817 PM EDT WED JUN 4 2008

VAC083-143-050027-
/O.CAN.KRNK.SV.W.0113.000000T0000Z-080605T0030Z/
HALIFAX VA-PITTSYLVANIA VA-
817 PM EDT WED JUN 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PITTSYLVANIA AND 
HALIFAX COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED TO 
BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN 
CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3660 7872 3679 7950 3706 7946 3696 7876
      3684 7870 3671 7868
TIME...MOT...LOC 0017Z 284DEG 33KT 3681 7888

$$

WERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:21 PM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Jun 4, 3:21 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT WED JUN 4 2008

.SYNOPSIS...
A WARM FRONT WILL BECOME STALLED OVER THE GREAT LAKES REGION AND
PENNSYLVANIA BY THIS WEEKEND. WHILE THIS TAKES PLACE...HIGH
PRESSURE WILL BUILD OVER OUR REGION AND REMAIN STATIONAY
THROUGH THE MIDDLE OF NEXT WEEK. A SUMMER-LIKE HOT AND HUMID
PATTERN IS EXPECTED.

&&

.NEAR TERM /THROUGH THURSDAY/...
A LARGE RIDGE OF HIGH PRESSURE ALOFT WILL BUILD NORTH AND EAST INTO
THE BLACKSBURG FORECAST AREA TONIGHT THROUGH THURSDAY...GRADUALLY
FORCING BAROCLINIC ZONE WELL TO OUR NORTH. DESPITE GOOD INSTABILITY
OVER THE AREA...STRENGTHENING CAPPING INVERSION CENTERED AT
7500-10000 FOOT LEVEL WILL PROGRESSIVELY LIMIT EXTENT OF CONVECTION
OVER THE AREA THROUGH THURSDAY.

CURRENT CONVECTIVE COMPLEX TO THE NORTHWEST AND NORTH OF THE
BLACKSBURG AREA SHOULD CONTINUE TO PROPAGATE MAINLY EAST ALONG/NEAR
THETA-E RIDGE AXIS. HOWEVER...SUFFICIENT CONCERN STILL EXISTS THAT
OUTFLOW BOUNDARY FROM THIS SYSTEM MAY PROVIDE THE NEEDED LOW LEVEL
FORCING AND CONVERGENCE TO CRACK CAP...RESULTING IN EXPLOSIVE
DEVELOPMENT ACROSS OUR NORTHERN TIER COUNTIES.  WILL THEREFORE
CONTINUE WITH EXISTING TORNADO WATCHES UNTIL THIS THREAT
DIMINISHES.

OTHERWISE...WILL HAVE TO RELY ON DIFFERENTIAL HEATING THAT WILL
EXIST MAINLY OVER THE MOUNTAINS AND FOOTHILLS TO FIRE UP AN ISOLATED
OR WIDELY SCATTERED THUNDERSTORM.  ONCE AGAIN...ANY STORM THAT HAS
SUFFICIENT FOCUSED UPWARD VERTICAL MOTION TO CRACK THE CAP SHOULD GO
SEVERE QUICKLY...SO WILL CONTINUE WITH LOW THREAT PROBABILITY OF
PRECIPITATION ACROSS THE SOUTHERN ZONES UNTIL LOSS OF DAYTIME
HEATING ELIMINATES THERMODYNAMIC SUPPORT FOR SUCH DEVELOPMENT.

GUIDANCE TEMPERATURES ARE CONSISTENT AND LOOK FAIRLY REASONABLE FOR
LOWS TONIGHT AND HIGHS ON THURSDAY.  HOWEVER...MAY BE JUST A BIT TOO
HIGH IN MOST AREAS BY A DEGREE OR TWO ON THURSDAY SINCE DAYTIME
HEATING WILL BE OFFSET SOMEWHAT BY CONTRIBUTION OF
EVAPOTRANSPIRATION AND SOME EVAPORATIVE COOLING FROM MOIST GROUND
WHERE RAIN HAS FALLEN RECENTLY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
BEGINNING ON FRIDAY...THE NATION WILL TRANSITION INTO A PATTERN THAT
WILL PLACE AN UPPER RIDGE ACROSS THE EASTERN U.S. FROM ROUGHLY THE
MID-ATLANTIC REGION AND POINTS SOUTH WITH THE RESULT BEING VERY MUCH
LIKE A TYPICAL SUMMER PATTERN. BUILDING HEIGHTS WILL ALLOW FOR
PROGRESSIVELY WARMER TEMPERATURES FRIDAY AND SATURDAY. WHILE THERE
WILL BE NO UPPER LEVEL FORCING TO CONTEND WITH GIVEN THE CLOSEST
BAROCLINIC ZONE WILL BE WELL WEST OF THE REGION...DAYTIME HEATING
WITH A JUICY BOUNDARY LAYER AIRMASS WILL ALLOW FOR SUMMERTIME STYLE
DIURNAL CONVECTION IN THE MOUNTAINS WHERE DIFFERENTIAL HEATING AND
OROGRAPHICAL AFFECTS WILL ADD TO CONVECTION POTENTIAL IN THIS AREA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
SUNDAY THROUGH WEDNESDAY THIS SUMMERTIME PATTERN WILL CONTINUE WITH
MORE DIURNAL ISOLATED/SCATTERED CONVECTION OVER THE MOUNTAINS. DURING
THIS PERIOD...AND ALSO THE EARLIER FRIDAY/SATURDAY TIME
PERIOD...STEERING WINDS WILL BE WEAK...SO ANY STORMS THAT DO FORM
ARE EXPECTED TO BE SLOW MOVERS THAT WILL HAVE THE POTENTIAL OF
PRODUCING LOCALLY VERY HEAVY RAINFALL. WILL BE FOLLOWING GUIDANCE
FROM HPC DURING THIS PERIOD FOR BOTH TEMPERATURES AND DEW POINTS.
FRIDAY THROUGH WEDNESDAY THE REGION WILL HAVE THE POTENTIAL OF
ACHIEVING SOME NEW RECORD HIGH TEMPERATURES. A LIST OF RECORDS ARE
POSTED IN THE CLIMATE SECTION OF THIS DISCUSSION. ALSO...THE
RESULTANT HEAT INDICES SUGGEST VALUES THAT WILL SURPASS THE HEAT
ADVISORY THRESHOLD OF 105 F GENERALLY ALONG AND EAST OF A LINE FROM
BUCKINGHAM TO DANVILLE TO REIDSVILLE LINE. WILL BE UPDATING THE HWO
TO REFLECT THIS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
EXPECT TO SEE MAINLY VFR CONDITIONS AT ALL BLACKSBURG TERMINAL
FORECAST SITES FOR THE BETTER PART OF THE NEXT FIVE DAYS AS UPPER
RIDGE PROGRESSIVELY BUILDS OVER AREA...LEADING TO MUCH WARMER AND
DRIER WEATHER PATTERN.

ALTHOUGH THE ATMOSPHERE OVER THE AREA REMAINS UNSTABLE...CAPPING
INVERSION WILL PROGRESSIVELY LIMIT THE AMOUNT OF DAYTIME
CONVECTION EACH DAY...WITH THREAT MAINLY CONFINED TO THE MOUNTAINS
IN THE FORM OF AN ISOLATED THUNDERSTORM DURING THE TIME OF BEST
SURFACE HEATING (MID AFTERNOON INTO EARLY EVENING). MOST ORGANIZED
CONVECTION SHOULD REMAIN NORTH OF ALL BLACKSBURG TERMINAL FORECAST
SITES...SO NOT INCLUDED AS PREVAILING OR TEMPO GROUP AT ANY
FORECAST SITE.

AS THE AIRMASS OVER THE AREA STAGNATES DURING THE NEXT SEVERAL DAYS...
SOMEBRIEF MVFR VISIBILITIES MAY BE EXPERIENCED AROUND DAYBREAK IN
THE TYPICALLY FAVORED AREAS SUCH AS NEAR KLWB...AND PERHAPS OUT
ACROSS THE PIEDMONT (KLYH AND KDAN). SOME OCCASIONAL MVFR
VISIBILITIES MAY OCCUR FROM TIME TO TIME AS WELL ACROSS THE
PIEDMONT DURING THE DAYTIME HOURS DUE TO SOME LIGHT HAZE...OTHERWISE
UNRESTRICTED CONDITIONS WILL PREVAIL.

&&

.CLIMATE...

RECORD HIGH TEMPERATURES JUNE 5 THROUGH JUNE 10.

BLACKSBURG VA     BLUEFIELD WV       DANVILLE VA
6/5...88 IN 2002  6/5...86 IN 2005   6/5...94 IN 2002
6/6...88 IN 2002  6/6...87 IN 2007   6/6...96 IN 1985
6/7...89 IN 1984  6/7...88 IN 2007   6/7...98 IN 1971
6/8...90 IN 1984  6/8...89 IN 2007   6/8...98 IN 1988
6/9...92 IN 1953  6/9...88 IN 1966   6/9...97 IN 1990
6/10..90 IN 1999  6/10..89 IN 1999   6/10..99 IN 1963

LYNCHBURG VA      ROANOKE VA
6/5...99 IN 1925  6/5...98 IN 1925
6/6...95 IN 1939  6/6...96 IN 1939
6/7...96 IN 1940  6/7...95 IN 1925
6/8..100 IN 1933  6/8...97 IN 1933
6/9...99 IN 1933  6/9...98 IN 1933
6/10..98 IN 1914  6/10..96 IN 1914

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...WERT
SHORT TERM...DS
LONG TERM...DS
AVIATION...WERT
CLIMATE...DS
Hazardous weather outlook, Jun 4, 4:23 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT WED JUN 4 2008

VAZ019-020-024-035-047-WVZ045-052030-
ALLEGHANY VA-BATH-ROCKBRIDGE-AMHERST-BUCKINGHAM-GREENBRIER-
423 PM EDT WED JUN 4 2008

...TORNADO WATCH 447 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY THROUGH SATURDAY... HEAT INDICES WILL BE IN THE
90S...ESPECIALLY IN URBANIZED AREAS...ANYONE WHO WILL BE OUTDOORS
SHOULD TAKE PRECAUTIONS FROM THE HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ001>004-018>020-VAZ007-009>018-022-023-032>034-043-WVZ042>044-
052030-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ROANOKE-BOTETOURT-PATRICK-FRANKLIN-BEDFORD-HENRY-MERCER-SUMMERS-
MONROE-
423 PM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE AREA LATE THIS AFTERNOON OR EARLY THIS EVENING. SOME OF THE
STRONGER STORMS WILL HAVE THE POTENTIAL OF PRODUCING STRONG
DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...FREQUENT
LIGHTNING...AND POSSIBLY AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY THROUGH SATURDAY... HEAT INDICES WILL BE IN THE
90S...ESPECIALLY IN URBANIZED AREAS...ANYONE WHO WILL BE OUTDOORS
SHOULD TAKE PRECAUTIONS FROM THE HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ005-006-VAZ044>046-058-059-052030-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-HALIFAX-
CHARLOTTE-
423 PM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE AREA LATE THIS AFTERNOON OR EARLY THIS EVENING. SOME OF THE
STRONGER STORMS WILL HAVE THE POTENTIAL OF PRODUCING STRONG
DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...FREQUENT
LIGHTNING...AND POSSIBLY AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY THROUGH SATURDAY...HEAT INDICES WILL BE IN THE
90S...ESPECIALLY IN URBANIZED AREAS...ANYONE WHO WILL BE OUTDOORS
SHOULD TAKE PRECAUTIONS FROM THE HEAT.

SUNDAY THROUGH TUESDAY...HEAT INDICES ARE EXPECTED TO BE AROUND
105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 4, 3:48 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT WED JUN 4 2008

WVZ043>045-042115-
MONROE WV-GREENBRIER WV-SUMMERS WV-
348 PM EDT WED JUN 4 2008

...LINE OF STRONG THUNDERSTORMS MAY AFFECT THE REGION LATE THIS
AFTERNOON...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ACROSS CENTRAL WEST VIRGINIA...MOVING
SOUTHEAST AT 55 MPH. THIS LINE OF STRONG TO SEVERE STORMS MAY AFFECT
LOCATIONS ACROSS THE GREENBRIER VALLEY AROUND 5 PM.

THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS...HAIL AND FREQUENT DANGEROUS LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR GREENBRIER COUNTY UNTIL 8 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
Local storm report, Jun 4, 5:07 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             3 NNW ALTAVISTA         37.16N 79.32W
06/03/2008  E1.75 INCH       CAMPBELL           VA   PUBLIC

            GOLF BALL SIZE HAIL ESTIMATED BY THE PUBLIC IN TOWN OF
            LYNCH STATION.

&&

SK
Special weather statement, Jun 4, 5:17 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT WED JUN 4 2008

WVZ045-042215-
GREENBRIER WV-
517 PM EDT WED JUN 4 2008

...STRONG STORMS OVER WESTERN GREENBRIER COUNTY...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 9 MILES NORTHEAST OF BABCOCK STATE PARK...OR
ABOUT 3 MILES NORTHWEST OF BINGHAM...MOVING EAST AT 38 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...DUO...ANJEAN AT 525 PM
EDT...TROUT AT 535 PM EDT...LEONARD AT 540 PM EDT...BEARTOWN STATE
PARK...RORER AT 545 PM EDT.

EXPECT RAINFALL AMOUNTS OF ONE HALF INCH OR MORE DURING THE NEXT
HOUR. IN ADDITION WIND GUSTS TO 45 MPH ALONG WITH SOME SMALL HAIL
COULD OCCUR.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
Local storm report, Jun 4, 6:54 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             ROCKY MOUNT             37.00N 79.88W
06/04/2008  E0.88 INCH       FRANKLIN           VA   TRAINED SPOTTER

            NICKEL HAIL FELL FROM 645 UNTIL 650 PM EDT ALONG WITH
            DAMAGING WINDS RESULTING IN LARGE TREE LIMBS BEING DOWNED

&&

WERT
Local storm report, Jun 4, 7:18 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             ROCKY MOUNT             37.00N 79.88W
06/04/2008  E1.50 INCH       FRANKLIN           VA   PUBLIC

&&

WERT
Local storm report, Jun 4, 7:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
724 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     HOT SPRINGS             38.00N 79.83W
06/04/2008                   BATH               VA   PUBLIC

            TREE DOWN IN HOT SPRINGS.

&&

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:19 PM EDTTornado WarningRNKBedford, Campbell, Charlotte, Halifax, Pittsylvania56 min
Jun 3, 8:49 PM EDTTornado WarningRNKBedford, Campbell25 min
Jun 3, 9:09 PM EDTTornado WarningRNKAppomattox, Campbell, Charlotte, Halifax52 min
Jun 4, 5:51 PM EDTSevere Thunderstorm WarningRNKBath54 min
Jun 4, 6:05 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath36 min
Jun 4, 6:30 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania90 min
Jun 4, 6:34 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin41 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.